Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 197, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 27, 2000, 1:41 AM CDT for Gibson County, Posey County, Vanderburgh County, Indiana. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 27, 2000, 1:41 AM CDT (06:41 UTC)
- Expired
- Aug 27, 2000, 2:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gibson County, IN, Posey County, IN, Vanderburgh County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 1:44 AM CDT | Thunderstorm Wind | Poseyville, IN | A mobile home was rolled over several times by thunderstorm winds. The occupants received minor injuries. Numerous trees were down across the northern half of Posey County. An unofficial wind gust to 94 MPH was recorded at the North Posey High School, where th |
| Aug 27, 2:00 AM CDT | Thunderstorm Wind | Evansville, IN | Numerous trees were down at the Vanderburgh 4-H Fairgrounds. Elsewhere in the county, several trees were down on power lines, and one tree fell onto a house. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 270643
SVRPAH
INC051-129-163-270730-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
141 AM CDT SUN AUG 27 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GIBSON COUNTY IN SOUTHWEST INDIANA
POSEY COUNTY IN SOUTHWEST INDIANA
VANDERBURGH COUNTY IN SOUTHWEST INDIANA
* UNTIL 230 AM CDT
* AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM NEAR CRAWLEYVILLE...OR ABOUT 25 MILES
NORTHWEST OF EVANSVILLE. THE STORM WAS MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR EVANSVILLE AT 200 AM CDT
NEAR MOUNT VERNON AT 215 AM CDT
STRONG WIND AND LARGE HAIL ARE POSSIBLE. MOVE INTO A STURDY PLACE OF
SHELTER AND STAY AWAY FROM WINDOWS.
LAT...LON 3816 8751 3799 8748 3790 8803 3819 8789
3825 8769What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:30 PM CDT, 12 hours 11 minutes earlier.
Area forecast discussion, Aug 26, 1:30 PM CDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT SAT AUG 26 2000 LATEST SURFACE ANALYSIS SHOW LOW OVER NW MO WITH FRONT/TROUGH EXTENDING THROUGH SPI AND EVV INTO SOUTH CENTRAL KY. OTHER WEAK TROUGHS EXTENDED FROM THE LOW...ONE EXTENDS EAST THROUGH CENTRAL IL AND INTO CENTRAL IN. THE OTHER EXTENDED FROM THE LOW SOUTHWARD NEAR UNO AND INTO NE AR. KPAH RADAR INDICATED SOME NEW DEVELOPMENT NEAR TN BORDER...LIKELY FROM OUTFLOW BOUNDARY. OTHERWISE...BULK OF PRECIP MOVING OUT OF FA WITH LITTLE MORE THAN REMNANTS OF THE MORNING TSRA'S REMAINING. 12Z MODEL RUNS DIFFER SIGNIFICANTLY WITH REGARD TO MODEL QPF. THE NGM KEEPS RAIN OVER FA THROUGH 48 HOURS. FEEL THAT IS A BIT OVERDONE. THE MESO ETA STOPS RA CHC AFTER 00Z TDY. CONSIDERING THAT THE ATMSOPHERE WORKED OVER FROM THIS AM THUNDERSTORMS...REINITIATION OF THE PRECIP WILL BE STRONGLY INHIBITED. IN ADDITION...THE MESO ETA HAS BEEN PERFORMING ADMIRABLY OVER THE PAST SEVERAL DAYS AND WILL CONTINUE TO FOLLOW ITS TREND. HOWEVER...WITH A BOUNDARY IN THE VICINITY...HIGH DEW POINTS...AND A NW FLOW ALOFT CAN NOT RULE OUT MENTION OF PRECIP. BUT WILL TAPER BACK POPS. MESO ETA BRINGS IN ANOTHER CHANCE OF PRECIP SUNDAY PM ALONG FRONTAL BOUNDARY. WILL INTRODUCE SMALL POPS FOR THAT TIME FRAME...MAINLY OVER SEMO. EXTENSIVE CLOUD COVER KEEPING TEMPS DOWN FROM FWC. FURTHERMORE FWC HAS BEEN RUNNING CONSISTENTLY TOO WARM. IN ADDITION...TIME HEIGHT CROSS SECTIONS FROM THE ETA...AVN...AND NGM HOLD IN SIGNIFICANT MOISTURE IN THE MID LEVELS. THEREFORE WILL BE CONSERVATIVE ON HIGHS AND STAY TO WARM SIDE OF LOWS. .PAH...NONE. KH x
In the hours before
Special weather statement, Aug 26, 9:15 PM CDT, 4 hours 26 minutes before
ILZ075-076-080>082-084>086-088>090-092>094-KYZ001>009-MOZ076-086-087- 100-107>112-114-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 915 PM CDT SAT AUG 26 2000 AT 915 PM...STRONG THUNDERSTORMS EXTENDED FROM JUST WEST OF CAPE GIRARDEAU MISSOURI...TO NEAR TAMMS IN ALEXANDER COUNTY IN SOUTHERN ILLINOIS...TO ABOUT 15 MILES NORTHWEST OF PADUCAH. THE STORMS CONTINUED TO MOVE SOUTHEAST AT 25 MPH. THROUGH 1000 PM...LOOK FOR THE THUNDERSTORMS AFFECT ALEXANDER...PULASKI AND MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND BALLARD AND MCCRACKEN COUNTIES IN WESTERN KENTUCKY...INCLUDING THE PADUCAH AREA. THE STORMS WILL CONTAIN BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING ANLD POSSIBLY SMALL HAIL. ALSO... ISOLATED STRONG WIND GUSTS COULD OCCUR AND REACH 30 TO 40 MPH.
Special weather statement, Aug 26, 9:35 PM CDT, 4 hours 6 minutes before
ILZ075-076-080>082-084>086-088>090-092>094-KYZ001>009-MOZ076-086-087- 100-107>112-114-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 935 PM CDT SAT AUG 26 2000 AT 935 PM...THUNDERSTORMS EXTENDED FROM CAPE GIRARDEAU MISSOURI...TO PADUCAH KENTUCKY AND METROPOLIS ILLINOIS. THE STORMS CONTINUED TO MOVE SOUTHEAST AT 25 MPH. SINCE 915 PM...THE STORMS HAVE WEAKENED. THROUGH 1015 PM...BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL STILL ACCOMPANY THE STRONGER STORMS...MAINLY IN THE METROPOLIS AREA AND THE NORTH SIDE OF PADUCAH. THE WEAKENING OF THE STORMS HAS ENDED THE THREAT FOR EITHER SMALL HAIL...OR ISOLATED GUSTY WINDS. +
Local storm report, Aug 26, 10:15 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1015 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
U
1010 PM 7N METROPOLIS IL .75 INCH HAIL
08/26/00 MASSAC
RJPSpecial weather statement, Aug 26, 10:28 PM CDT, 3 hours 13 minutes before
KYZ007-008-010-011-013-270400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1028 PM CDT SAT AUG 26 2000 ...STRONG THUNDERSTORM APPROACHING EDDYVILLE AREA OF WEST KENTUCKY... AT 1020 PM...A STRONG THUNDERSTORM WAS LOCATED ABOUT 2 MILES NORTH OF CALVERT CITY...OR ABOUT 25 MILES EAST OF PADUCAH. THE STORM WAS MOVING EAST ABOUT 30 MPH. VERY HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER WERE OCCURRING IN THIS STORM. THE STORM WILL REACH EDDYVILLE AROUND 1040 PM...ACCOMPANIED BY SMALL HAIL AND VERY HEAVY RAIN. PERSONS TRAVELLING ALONG THE WEST KENTUCKY PARKWAY NEAR INTERSTATE 24 SHOULD BE READY TO PULL OVER IF CONDITIONS BECOME UNSAFE. YORK
Special weather statement, Aug 26, 10:58 PM CDT, 2 hours 43 minutes before
KYZ011>013-017-022-270435- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1058 PM CDT SAT AUG 26 2000 ...STRONG THUNDERSTORMS APPROACHING THE HOPKINSVILLE AREA OF WEST KENTUCKY... AT 1055 PM...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG INTERSTATE 24 FROM EDDYVILLE TO HOPKINSVILLE. THE STRONGEST STORM... WHICH WAS 5 MILES NORTHWEST OF HOPKINSVILLE...CONTAINED SMALL HAIL AND VERY HEAVY RAIN. THE STORMS WERE MOVING EAST SOUTHEAST AROUND 30 MPH. THE STORMS WILL CONTINUE TO AFFECT CADIZ AND HOPKINSVILLE THROUGH 1130 PM. ELKTON WILL BE AFFECTED BY 1130 PM. SMALL HAIL UP TO ONE HALF INCH IN DIAMETER AND VERY HEAVY RAIN WILL BE THE MAIN FEATURES OF TwHESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. YORK
Special weather statement, Aug 27, 1:14 AM CDT, 27 minutes before
INZ081-082-087-088-270715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 114 AM CDT SUN AUG 27 2000 ...STRONG THUNDERSTORMS ACROSS SOUTHWEST INDIANA... AT 115 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ALBION THROUGH OAKLAND CITY THEN DOWN TO NEAR SANTA CLAUS. THE STRONGEST STORMS WERE OVER ILLINOIS...HOWEVER THE STORMS MOVING ACROSS PIKE COUNTY WERE LIKELY PRODUCING WIND GUSTS TO NEAR 50 MPH ALONG WITH SMALL HAIL. THE STORMS WERE MOVING SOUTHEAST AROUND 30 MPH. EXPECT THESE STORMS TO AFFECT THE FORT BRANCH...LYNNVILLE AND ROCKPORT AREAS BEFORE 200 AM. THESE STORMS COULD BECOME SEVERE DURING THE NEXT HOUR. REMEMBER...A SEVERE THUNDERSTOIRM WATCH IS IN EFFECT FOR ALL OF THE TRI-STATE REGION THROUGH 600 AM CDT. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. SDB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:46 AM CDT | Flash Flood Warning | PAH | Gibson | 119 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.